MAUDE Adverse Event Report: PENUMBRA, INC. PAC400 COIL; HCG, KRD

PENUMBRA, INC. PAC400 COIL; HCG, KRD
Catalog Number 400PAC40
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned pac400 coil confirmed that the embolization coil was detached.Evaluation revealed that the pull wire and pet bump were advanced distal within the pusher assembly distal tip.If the pac400 is advanced against resistance, the pull wire and pet bump may be forced distal into the alignment feature.This movement may have contributed to the detachment of the embolization coil during the procedure.The root cause of resistance during the procedure could not be determined.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the carotid cavernous fistula (ccf) using pac400 coils and a px slim delivery microcatheter (px slim).During the procedure, the physician successfully implanted two pac400 coils into the target vessel using the px slim.While advancing another pac400 coil into the target vessel, the coil unintentionally detached partially in the vessel.Therefore, the detached pac400 coil was removed using a snare device and a guide catheter.The procedure was completed using four additional pac400 coils and two px slims.It was reported that the physician switched the pxslim 45 degree to a straight in order to reach a different part of the ccf.There was no report of an adverse effect to the patient.

Brand Name
PAC400 COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key23043522
Report Number3005168196-2025-00298
Device Sequence Number10096224
Product Code HCG
UDI-Device Identifier00815948021334
UDI-Public00815948021334
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number400PAC40
Device Lot NumberF00011927
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2025
Initial Report FDA Received Date09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale